Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering from symptoms of hypothyroidism - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Average Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   hi
User :   hi
Doctor :   Are you back
User :   yes
User :   sorry
Doctor :   ok
Doctor :   proceed
User :   i have so many things that are currently wrong, that i need to discuss
User :   and they might not be connected
User :   but are concered to go to my doctor and blab it all off
User :   perhaps we should talk about each ?

Doctor :   ok
User :   Obviously i am depressed

User :   i am not on any meds
Doctor :   When were you diagnosed with depression
User :   well i havent been but cant think of any other reason for me to feel like this
User :   I have been struggling with dark spells all through my life
User :   i have picked up a lot of weight over the last couple of months
Doctor :   what makes you to feel like this
User :   who knows
User :   stress
User :   i have a very stressfull job at the moment
Doctor :   ok
Doctor :   what is your job
User :   i am an IT project manager
Doctor :   ok
User :   but i normally deal with it
Doctor :   i can understnd the nature of job
User :   I have recently gone on ALLI
Doctor :   ok
User :   orlistat
User :   to try and loose weight
User :   have been on it for almost 2 months
User :   and have only lost 5 pounds
User :   i am making an effort to excersize
User :   but i am not having any luck
Doctor :   ok
User :   because of my irregular periods and my husband working night shifts
User :   our sex life sucks
Doctor :   DId you gain any weight
Doctor :   during this period
User :   i have really really bad headaches
User :   umm
User :   over the last 6 -8 months really
User :   and had a bad episode this past week
User :   i feel that it might be an accumilation of all my stress and problems that causes it
User :   accumulation**
Doctor :   ok
User :   my headaches are really bad

User :   i get one every single day
User :   and have done for months
User :   i have gotten my eyes tested
Doctor :   Have you tried any medication for your haedaches
User :   but they are fine
Doctor :   ok
User :   and just recently my fingers and toes have started to go numb when i have an headache
Doctor :   Are they located to any specific region of head?
User :   front right

User :   and it feels like a knife in my head
User :   being twisted
Doctor :   ok
User :   when i stand up sometimes its so bad that i need to sit down
Doctor :   Did you get any vomitings along with your headache
User :   no
User :   i am not sure if all of this is connected
User :   or separate problems
User :   what do you think?
Doctor :   See your headaches might be because of your stresss
Doctor :   ok
Doctor :  
User :   and the numb fingers a side effect?
Doctor :   these things might be interrelated
Doctor :   sometimes paresthesisa occur with antideressant medication
Doctor :   but it is rare
User :   paresthesisa?

Doctor :   i mean altered sensations in extremities
User :   and i am not on any antidepressants
Doctor :   like numbness tingling
User :   k
User :   what do i do now
User :   is it all just the stress?
User :   so nothing is really wrong with me?
Doctor :   headaches might be because of stress

Doctor :   try to avoid it
User :   easier said than done
Doctor :   BY taking proper leisures atleast for 15 monutes in between working hours
Doctor :   yes , i can understand stress in becoming part and parcel
Doctor :   of life
Doctor :   you should have your own plans to avoid it , atleast to minimize it
User :   ok
User :   irregular periods, weight gain and loss in sexual appetite?
User :   all stress to?
Doctor :   when did you quit your anti depressant medication?
User :   i was never on it
User :   i was never officially diagnosed
User :   i am assuming that it is
Doctor :   ok ok
User :   what else would make one feel like that
Doctor :   When did you attain your first period ?
User :   at 15
User :   it only recently became a problem
User :   i would bleed after sex even though it was not painful (the sex i mean)
User :   then even though being on the pill
User :   i started spotting during the month
User :   then last month - i was on for just over 4 weeks without any breaks
Doctor :   ok
User :   my bmi is 27. something
Doctor :   see.. all your symptoms can be explained by hypohyroidism
Doctor :   low thyroid hormone leveles
User :   ok... what do i need to do?
Doctor :   Hypothyroidism - presents as irregular period , down feeling , DEcrease libido and weight gain
Doctor :   I advise you to see a physician at your nearest hospital
Doctor :   and have a physical examination
Doctor :   they ll run proper blood work
User :   ok
Doctor :   and treat your condition
Doctor :   ok
Doctor :   Do you understand
User :is there anything else it could be
User :   yes - i have considered it before (have seen a program on it) - but i thought that it only presented itself in older people
Doctor :   your symptoms fit mostly into hypothyroidism

Doctor :   no it can be present in younger woman too
User :   ok that helps
User :   is there anything else i should bring to my doctors consideration ?
User :   ok
Doctor :   tell them all your features
Doctor :   they can get to know about your condition easily
Doctor :   ok
User :   ok thank you
Doctor :   It is very treatable condition
Doctor :   ok
User :   i also needed to discuss my husband
User :   (what would the treatment be)
Doctor :   they ll give thyroid hormone supplement

Doctor :   one tablet each a day
User :   for the rest of my life?
Doctor :   with very negligible side effects
Doctor : no they ll monitor you for few months
User :   would it interfere with my chances to have children?
Doctor :   if your hor monal levels resume they ll stop it
Doctor :   no
User :   as its already an area of concern as all the family members have had cervical cancer before they were 30.
Doctor :   no it is not related to cervix anyway
User :   yeah thats fine - it just obviously a concern that is serious - and even though i get checked regularly - i have been told that i might have problems conceiving children and dont want to worsen the risk
User :   can i talk to you about my husband?

Doctor :   sure
User :   he has been having problems with ejaculating to quick
User :   at first it was every now and then
User :   now its everytime
User :   it has been going on for over a year
User :   and is staking a strain on our marriage
User :   its rather bad
User :   it doesnt even last 5 minutes
User :   we have tried different creams and sprays
Doctor :   ok
User :   we have tried stopping and starting
Doctor :   what is his age
User :   changing positions - 29
Doctor :   Does he smoke
User :   no
Doctor :   ok
User :   is there any medication or something that will help this?

Doctor :   Yes
Doctor :   but it is injudicious to prescribe medication online /over telephone
Doctor :   ok
Doctor :   Because one has to do proper physicalexamination of the patient
User :   thats fine but can you recommend something?
Doctor :   and have to know more about his condition , then only opne can advsie proper drug
User :   so he will have to go into the GP himself?
Doctor :   Yes
Doctor :   you can modify your sexual pattern
User :   we have tried
Doctor :   give much importance to foreplay
User :   we do
Doctor :   and sex therapy is there where.. you have to squeeze the penis between head and shaft at times which inhibits early ejaculation
User :   but as its been so long - my drive being down and feeling fat and miserable - i often dont even want to bother as i am almost guaranteed not to have an orgast
User :   we have tried that
Doctor :   ok
User :   as well as pulling on the testees
Doctor :   then you both need a physical examination for your conditions
User :   he wont see a doctor about it
Doctor :   why
User :   embarrassed?
Doctor :   there is nothing to feel embarass
User :   i know that
User :   he wont listen
Doctor :   Sex is also a function as others
User :   I know
Doctor :   Any minor problem needs attention
Doctor :   Convince him and take him to the physician
User :   as for my depression... is it most likely the thyroid problem
Doctor :   yes
User :   ?
Doctor :   most likely
Doctor :   there is no reason for it
User :   and if there is not thyroid issues? do i need to take that further
Doctor :   feeling down is the symptom of hypothyroidism
User :   its not just being down
Doctor :   your physician will advise you after physical examination
Doctor :   ye si can understand
User :   ok thank you
Doctor :   Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor